MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.3MM TI CORTEX SCREW SELF-TAPPING 8MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 1.3MM TI CORTEX SCREW SELF-TAPPING 8MM; SCREW, FIXATION, BONE
Model Number 400.688
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported additional product code: mqn.Device was received damaged and was not implanted/explanted.Dhr review was completed.Part: 400.688, lot: l867013 , manufacturing site: (b)(4), release to warehouse date: 23 april 2018.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Investigation site: (b)(4).Selected flow 1: labeling and packaging.A review of the drawing was not performed since there is not implant inside the bag.However, the dhr and the inspection sheets review has been performed.A dhr review was performed for the affected lot l867013 / (b)(4) / article 400.688-exs.The initial lot size was (b)(4) and final lot size was (b)(4) pieces; there was 1 part scrapped in the process etch / anodize with the scrap code a018: ¿dirtiness¿.No ncs were triggered which could lead to the complaint failure.During the manufacturing process, the lot was inspected 100% through the inspection sheet in the step ¿¿inspection of documentation, product and label¿¿.However, the empty bag in question was not detected in the process packaging, (b)(4).In this manual packaging process, the operator is in responsible of supplying the machine with the screws.After finishing packing, the operator checks the packed parts to make sure that all the screws are packed in their respective bags.As this complaint is valid, therefore the review of the specific prm and pra line is applicable.For the complaint condition ¿empty package¿ the issue is covered.The issue is listed where the probability of occurrence of harm is 1, risk level: acceptable and severity 3 and the revised occurrence rate is 1.Occurrence rate based on production risk management training guide: expected occurrence rate: improbable or 1.Complaint review period: 30 april 2008 ¿ 31 july 2018.Articles selected: list of the different articles processed in packaging through the (b)(4) since the machine has been validated (30 april 2008).# complaints: 18 complaints.(b)(4).The calculated probability of occurrence rate is therefore rated as 1 or improbable (b)(4) which is lower than the expected occurrence rate.Based on the investigation results, this complaint is rated as confirmed as well as valid since the received synthes bag is welded and empty as claimed by the customer.Therefore, additional steps were performed as the occurrence rate calculation and the prm review.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported the package that was to contain the 1.3mm cortex screw was received empty.The package was intact.No patient or surgical involvement.This report is for one (1) 1.3mm cortex screw.(b)(4).

Brand Name
1.3MM TI CORTEX SCREW SELF-TAPPING 8MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7849959
Report Number8030965-2018-56153
Device Sequence Number1678569
Product Code HWC
UDI-Device Identifier10886982203526
UDI-Public(01)10886982203526
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400.688
Device Catalogue Number400.688
Device Lot NumberL867013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2018
Initial Report FDA Received Date09/06/2018
Patient Sequence Number1